MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Model Number SDM-SYS-6000-3D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a selenia dimensions, 3d mammography system procedure on (b)(6) 2025, the c-arm turned upside down on its own.A hologic field service engineer (fse) was dispatched to examine the system and determined that the bottom c-arm switch needed to be replaced.The fse replaced and tested the bottom c-arm switch and confirmed that no uncommanded motion was observed.The fse reports that the system is functioning in accordance with manufacturer specifications.No patient or user injury reported.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that on (b)(6) 2025, the c-arm rotated upside down on its own.An error message occurred, and the biopsy was unable to be performed.A field engineer (fe) examined the equipment and found that the rotary switch was worn out and sensitive to touch, causing the c-arm to rotate with a slight touch.The fe replaced the rotary switch to resolve the issue.There were no reported patient or user injuries, and no additional information is available.A review of this device history showed that the issue did not return after the rotary switch was replaced.The c-arm rotary switch was replaced; however, no parts were returned for further investigation.The rotary switch was 2,521 days old at the time of replacement.The part was not returned for further investigation.The probable cause of the uncommanded movement is due to an issue with the rotary switch.As reported, it was found that the rotary switch was worn and sensitive to touch.The likely cause is related to natural wear and tear on the component due to the high component age of 2,521 days.Further investigation could not be performed as the part was not returned.Due to the limited information provided and lack of part return, the root cause of the rotary switch failure could not be determined.Conclusion: based on a review of the complaint, a capa is not needed at this time as there was no patient or user harm.The root cause was unable to be determined as no parts were returned.The likely cause is related to natural wear and tear on the rotary switch.The risk level did not change and is considered very low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: a review of the complaint history for (b)(6) showed no additional complaints for uncommanded c-arm movement related to the rotary switch.The complaint review identified the rotary switch was original to the system therefore, the dhr was reviewed.The rotary switch was configured on this gantry with no issues noted.System product code: sdm-sys-6000-3d.Serial number: (b)(6).Event date: 13aug2025.System manufacture date: 01sep2018.System installation date: (b)(6) 2018.Unique device identified (udi): (b)(4).Date of last preventative maintenance (pm): (b)(6) 2025.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEMS, 3D
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23040505
Report Number3005496266-2025-00055
Device Sequence Number13229240
Product Code OTE
UDI-Device Identifier15420045510760
UDI-Public(01)15420045510760(11)180901
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDM-SYS-6000-3D
Device Catalogue NumberSDM-SYS-6000-3D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown